Texas, 2008Damaging Wind in Texas, August 1, 2008
August 1, 2008 · NWS FWD · 1 event in 1 county or zone
Upper level disturbances caused thunderstorms to develop early Friday morning. Some damage was reported in Parker County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level disturbances caused thunderstorms to develop early Friday morning. Some damage was reported in Parker County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 1, 4:24 AM CST, 36 minutes earlier.
Area forecast discussion, Aug 1, 4:24 AM CST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
524 AM CDT FRI AUG 1 2008
.UPDATE...
QUICK UPDATE TO ZONES TO INCLUDE 20 POPS OVER OUR WESTERN AND
SOUTHWESTERN COUNTIES THIS MORNING TO BETTER REPRESENT PRECIP
COVERAGE AREA. UPDATES NOW AVAILABLE.
SCHULTZ
&&
.PREV DISCUSSION... /ISSUED 252 AM CDT FRI AUG 1 2008/
MID LEVEL SHEAR AXIS THAT HAS PLAGUED THE AREA FOR THE LAST
SEVERAL DAYS REMAINS ACROSS NORTH TEXAS THIS MORNING. SCATTERED
SHOWERS CONTINUE OVER OUR AREA...WITH POCKETS OF HEAVY RAINFALL.
THE SHEAR AXIS IS ESSENTIALLY BISECTING OUR CWA...AND SHOULD
CONTINUE TO DO SO THROUGH THE LATE MORNING/EARLY AFTERNOON
HOURS...BEFORE SINKING OVER OUR SOUTHERN ZONES TONIGHT. WILL KEEP
ISOLATED MENTION OF THUNDER IN FORECAST TODAY...AND SOUTH OF A
COMANCHE TO PALESTINE LINE TONIGHT. AS LONG AS THE SHEAR AXIS
REMAINS NEARBY...VERY SUBTLE DISTURBANCES IN THE LOW/MID LEVEL
FLOW WILL BE ABLE TO TRIGGER ISOLATED TO SCATTERED STORMS.
OTHERWISE...FORECAST CONCERN SHIFTS TO THE HOT WEATHER. THE
HOTTEST DAYS OF THE YEAR ARE POSSIBLE ACROSS NORTH TEXAS THIS
WEEKEND AND INTO NEXT WEEK. WE WILL LIKELY SEE SOME RECORD
BREAKING HIGH TEMPS SUNDAY INTO MONDAY. READINGS FROM 105 TO 107
WILL BE POSSIBLE /ESPECIALLY ALONG AND NORTH OF I-20/ SUNDAY AND MONDAY.
THE MID LEVEL RIDGE WILL BUILD ACROSS OKLAHOMA AND INTO THE
MISSOURI OZARKS. RISING MID LEVEL HEIGHTS...H85 TEMPS FROM 24 TO
28C...AND 1000-850MB THICKNESSES SIMILAR TO OUR 105 DEGREE DAYS
WILL LEAD TO VERY HOT WEATHER OVER THE UPCOMING DAYS.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 OVER MUCH
OF THE AREA...ESPECIALLY THE EASTERN HALF OF OUR CWA. SUNDAY AND
MONDAY...HEAT INDEX VALUES MAY EVEN EXCEED 110 IN AND AROUND THE
METROPLEX.
GIVEN THE FORECAST HEAT INDEX VALUES AND LITTLE RELIEF FROM
OVERNIGHT LOW TEMPS /PARTICULARLY IN OUR EAST/...WE HAVE EXPANDED
THE HEAT ADVISORY TO INCLUDE MILAM...LEON...AND ROBERTSON
COUNTIES...AND HAVE EXTENDED THE ADVISORY THROUGH MONDAY.
MODELS ARE STILL DEPICTING AN EASTERLY TROPICAL WAVE MOVING ACROSS
SOUTH TEXAS TUESDAY INTO WEDNESDAY...BUT TIMING AND LOCATION HAVE
CHANGED SINCE YESTERDAY/S MODEL RUNS. ALTHOUGH UNCERTAINTY
REMAINS HIGH WITH THIS FEATURE...THERE WILL BE AN INCREASE IN
MOISTURE. THIS HIGHER ATMOSPHERIC MOISTURE CONTENT SHOULD BRING A
SLIGHT COOL DOWN...WITH HIGH TEMPS ONLY CLIMBING INTO THE UPPER 90S
TO NEAR 100 ON WEDNESDAY.
A BETTER CHANCE OF RAIN MAY COME LATE NEXT WEEK DUE TO A WEAKNESS
IN THE MID LEVEL FLOW AND SURGING GULF MOISTURE. AS A RESULT...
HAVE INTRODUCED SLIGHT CHANCE POPS THURS.
SCHULTZ
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 103 80 105 80 106 / 10 10 5 5 0
WACO, TX 102 78 103 78 104 / 10 10 10 5 0
PARIS, TX 100 78 102 78 104 / 10 10 5 5 0
DENTON, TX 101 77 104 77 105 / 10 10 5 5 0
MCKINNEY, TX 100 78 103 75 105 / 10 10 5 5 0
DALLAS, TX 102 80 104 82 105 / 10 10 5 5 0
TERRELL, TX 101 78 102 77 104 / 10 10 5 5 0
CORSICANA, TX 100 78 101 78 102 / 10 10 5 5 0
TEMPLE, TX 100 78 101 74 103 / 10 10 10 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ094-095-103>107-118>123-133>135-145>148-158>162-174-175.
&&
Hazardous weather outlook, Aug 1, 2:13 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
313 AM CDT FRI AUG 1 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
313 AM CDT FRI AUG 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS
TODAY...AND SOUTH OF A COMANCHE TO WACO TO PALESTINE LINE TONIGHT.
A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND EAST OF A
BONHAM TO FORT WORTH TO KILLEEN LINE. AFTERNOON HEAT INDEX VALUES
WILL RANGE FROM 105 TO 110 OVER MUCH OF NORTH TEXAS TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HEAT ADVISORY REMAINS IN EFFECT THROUGH MONDAY EVENING FOR
CENTRAL AND EASTERN PORTIONS OF NORTH TEXAS. AFTERNOON HEAT INDEX
VALUES WILL RANGE FROM 105 TO 110 OVER MUCH OF NORTH TEXAS
SATURDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCHULTZ
Thunderstorm Wind, Parker
- When
- August 1, 5:00 AM CST
- Where
- Parker County, Weatherford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 32.770, -97.800
At one residence a sunroom was blown off of a back porch, and a power pole fell across the roof of the house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 1 to 5, 20082 deaths · 46 injured · 2 events
- Excessive Heat in Texas, August 1 to 2, 20084 deaths · 1 event
- Coastal Flood in Alaska, August 1, 20082 deaths · 1 event
- Excessive Heat in Arizona, August 1 to 3, 20082 deaths · 1 event
- Heat in Nevada, August 1 to 4, 20082 deaths · 1 event
- Heat in Oklahoma, August 1 to 2, 20081 death · 1 injured · 2 events
- Rip Current in New Jersey, August 1, 20081 death · 1 injured · 1 event
- Wildfire in Colorado, August 1, 2008$500,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 1 to 3, 2008$362,000 · 62 kt wind · 6 events
- Drought in Texas, August 1 to 18, 2008$125,000 · 11 events
- Flash Flood in Vermont, August 1 to 2, 2008$200,000 · 1 event
- Damaging Winds in Ohio, August 1, 2008$131,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133837.